Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 19, 2007, 3:58 PM EDT for Lycoming County, Pennsylvania. It took effect at Jun 19, 2007, 4:04 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 3:58 PM EDT (19:58 UTC)
- In effect from
- Jun 19, 2007, 4:04 PM EDT
- Expired
- Jun 19, 2007, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lycoming County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 192004
FFWCTP
PAC081-192300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT...
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN LYCOMING
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARBOURS...
BIGGERTOWN...HUGHESVILLE...PICTURE ROCKS AND LAIRDSVILLE.
EXPECT RAPID RISES TO EXCEED BANKFUL ON MILL CREEK...ROARING
RUN...BIG RUN AND MUNCY CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4126 7690 4115 7671 4126 7649 4135 7665
4142 7677
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:41 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 12:41 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EDT TUE JUN 19 2007 .SYNOPSIS... WARM AND HUMID AIR WILL CONTINUE FOR ONE MORE DAY AS A COLD FRONT APPROACHES THE REGION. SHOWERS AND A FEW STRONG THUNDERSTORMS WILL CROSS THE ARE LATER THIS AFTERNOON AND OVERNIGHT. LESS HUMID AIR RETURNS WEDNESDAY INTO THE WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM THIS EVENING. UPDATE TO ZONES AND HWO TO INCLUDE SEVERE THUNDERSTORM WATCH OVER THE NORTHERN HALF OF CWA. WATCH IN EFFECT UNTIL 9 PM. TEMPS CONTINUE TO RISE WITH SUN OVER MOST OF STATE...EVEN AREAS OVER EASTERN PA WITH CLOUDS HAVE BREAKS ON VISIBLE SATELLITE. ADDITIONAL HEATING WITH CURRENT DEW POINTS AND DYNAMICS ENTERING FROM THE WEST WILL ALLOW THUNDERSTORMS TO DEVELOP TO SEVERE LEVELS OVER THE NORTHERN HALF OF PA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY RAIN. FRONT STILL HOVERING OVER CENTRAL PA LATE THIS MORNING WITH A FEW SHOWERS AND THUNDERSTORMS IN EASTERN PA. CURRENT (15Z) OBS SHOW TEMPS WARMING INTO THE LOWER 80S IN THE SOUTH AND UPPER 70S IN THE NORTH. DEW POINTS ARE IN THE 60S STATE WIDE WITH THE HIGHEST VALUES IN THE SOUTH-EAST QUADRANT WHERE MID TO UPPER 60S DEW POINTS ARE BEING REPORTED. ARE EXPECTING MORE SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE AFTERNOON WITH HOT AND SOMEWHAT UNSTABLE ATMOSPHERE. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... RAIN FOR THE CRISPY LAWNS ARRIVES THIS AFTERNOON AS A FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. MOIST AIR IN PLACE WITH DEWPOINTS IN THE 60S ACROSS THE CWA. SUNSHINE WILL DESTABILIZE THE ATMOSPHERE TODAY AND ALLOW FOR SCATTERED CONVECTION TO DEVELOP DURING THE AFTERNOON ACROSS THE ENTIRE AREA. 32KM WRF INDICATES AN AREA OF CONVECTION MOVING QUICKLY NORTH INTO WARREN COUNTY BEFORE NOON. OTHERWISE ACTIVITY SHOULD DEVELOP AFTER NOON THROUGH FRONTAL PASSAGE. SLIGHT RISK FOR TODAY ACROSS THE CWA. EXTRAPOLATION OF CURRENT FRONTAL LOCATION AND MOVEMENT...AS WELL AS MODEL AGREEMENT...PLACES IT OVER WESTERN PA AROUND 22Z. BY 06Z/WED THE FRONT WILL HAVE MOVED EAST OF THE AREA. BOTH THE NAM AND GFS INDICATES A WEAK SHORT WAVE MOVING INTO SOUTHEAST PA OR RIGHT ALONG THE BORDER. THIS MAY HELP FIRE CONVECTION ACROSS THAT AREA EARLY THIS AFTERNOON. THE 500 MB TROUGH LAGS THE FRONT UNTIL IT REACHES THE ATLANTIC COAST TOMORROW MORNING SO THE BEST PARAMETERS FOR SEVERE WILL REMAIN WELL TO THE NORTH. HOWEVER...WOULD NOT BE SURPRISED AS STORMS OVER WESTERN PA LAST EVENING WERE ABLE TO DROP A FEW TREES AND HAIL. WITH THE 500 MB TROUGH LAGGING THE SURFACE FRONT...SHOWERS MAY LINGER WEDNESDAY MORNING OVER THE CENTRAL AND EAST. ALL AREAS WILL CLEAR OUT DURING THE DAY WEDNESDAY AS HIGH PRESSURE BUILDS IN. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... NO SIGNIFICANT CHANGES TO THE LONG TERM THINKING AGAIN TODAY. AT THE BEGINNING OF THE PERIOD A STRONG NORTHERN STREAM TROF WILL BE TEMPORALLY SQUASHING THE UPPER RIDGE THAT HAD BUILD OVER THE EASTERN THIRD OF THE COUNTRY. SHOWERS AND THUNDERSTORMS SHOULD BE ENDING QUICKLY BY WEDNESDAY MORNING AS SURFACE HIGH PRESSURE MOVES OVER THE STATE. FROM WEDNESDAY ON...SURFACE HIGH PRESSURE UNDER FLAT TO SLOWLY BUILDING UPPER HEIGHTS WILL DOMINATE THE REMAINDER OF THE PERIOD. THIS SHOULD SUPPORT MAINLY DRY CONDITIONS WITH ONLY ISOLATED SHWR/TSTM ACTIVITY...AND TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL AVERAGES. SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE UPPER FLOW AND MAY SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE ACTIVITY. AT THIS POINT...GUIDANCE SUGGESTS THAT A SIGNIFICANT TROF WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE THUS INCREASED POPS SATURDAY AND SATURDAY NIGHT TO CHANCE RANGE. MUCH OF THE REST OF THE TIME KEPT POPS TO SLIGHT CHANCE OR LESS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WDSPRD 3-5SM BR/HZ WITH SOME LCL IFR /2SM/ THIS MORNING SHOULD SLOWLY MIX OUT ACROSS THE WESTERN AND CENTRAL TERMINALS AS SFC DEWPOINTS REMAIN IN THE 60S. DEEP/STRONG LLVL INVERSION WILL KEEP MVFR HZ LOCKED IN ACROSS THE LWR SUSQ VLY THROUGH AT LEAST NOON. SCT-BKN MID LVL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST AHEAD OF COLD FRONT MOVG THROUGH THE OH VLY AND LWR GRT LKS. LATEST MOS GUID BACKING OFF OF THE PROLONGED LOWERED /MVFR/ CONDS THIS AFTN AND EVENING...FOCUSING MUCH OF THE CONVECTION WITH A PRE-FRONTAL OR LEE-SIDE TROF THAT SETS UP JUST EAST OF THE SPINE OF THE APPALACHIANS. GIVEN LACK OF A DISCERNIBLE KICKER SHORT WAVE OR UPPER LEVEL DISTURBANCE...CONVECTIVE ACTIVITY MAY BE SLIGHTLY MORE SCT IN NATURE WITH THE BULK OF THE PCPN AND LOWERED CIGS/VIS ALONG OR BEHIND THE ACTUAL COLD FRONT...WHICH WILL NOT ARRIVE UNTL LATE THIS EVENING. WILL TRIM BACK THE MVFR A TAD AND DECREASE CONVECTIVE COVERAGE A BIT IN THE TAFS THIS PACKAGE...WHICH SEEMS TO GO ALONG WITH THE LATEST MOS TRENDS. CANNOT TOTALLY RULE OUT AN ISOLD TSRA BY THE EARLY AFTN INVOF REMNANT QUASI-WARM FRONT. OTHERWISE...TIMING OF BEST TSRA COVERAGE STILL LOOKS TO BE 19-01Z FROM BFD-MDT. A FEW STORMS MAY BE SEVERE. WOULD ANTICIPATE SOME POST-FRONTAL LOWER CIGS AND FOG AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST CLOSER TO 12Z...ESP ACROSS THE ERN TERMINALS WHERE -SHRA WILL LKLY LINGER THE LONGEST. VFR SHOULD DOMINATE THROUGH THE END OF THE WEEK UNTL A MORE POTENT UPPER LEVEL DISTURBANCE MOVES IN FOR SAT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN/STEINBUGL NEAR TERM...ONDREJIK/TYBURSKI SHORT TERM...FITZGERALD/TYBURSKI LONG TERM...GARTNER AVIATION...STEINBUGL
Hazardous weather outlook, Jun 19, 3:15 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT TUE JUN 19 2007 PAZ004>006-010>012-017>019-037-041-042-045-046-201915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 315 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-049>053-056>059-063>066-201915- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 315 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARTNER/ONDREJIK
In the hours before
Local storm report, Jun 19, 2:37 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 5 NE WILLIAMSPORT 41.29N 76.95W
06/19/2007 LYCOMING PA TRAINED SPOTTER
NUMEROUS TREES DOWN AND MINOR STREET FLOODING NORTH OF
WILLIAMSPORT.
&&
BENTLEY/HEADLocal storm report, Jun 19, 2:39 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N WILLIAMSPORT 41.25N 77.02W
06/19/2007 E0.75 INCH LYCOMING PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN GRAMPIAN HILLS 1.6 MILES
NORTH OF WILLIAMSPORT.
&&
BENTLEY/HEADThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 37 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 35 min |
| Jun 19, 2:10 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 65 min |
| Jun 19, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 45 min |
| Jun 19, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 48 min |
| Jun 19, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 76 min |
| Jun 19, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 49 min |
| Jun 19, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 41 min |
| Jun 19, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Union | 24 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland | 58 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 27 min |
| Jun 19, 4:34 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 41 min |
| Jun 19, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 54 min |
| Jun 19, 5:06 PM EDT | Tornado Warning | CTP | Lycoming | 24 min |
| Jun 19, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 55 min |
| Jun 19, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 64 min |
| Jun 19, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 19, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 55 min |
| Jun 19, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 53 min |
| Jun 19, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 61 min |
| Jun 19, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill | 83 min |
| Jun 19, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, York | 63 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 86 min |
| Jun 19, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 56 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.